Hello, I have recently started taking Copaxone 40mg 3x per week.
I have had extreme pain with swelling/blistering after injection for around 30/40 minutes after and then sensitive/ lumps under the skin for over a week after.
I have been advised to continue the last 4 injections but wondered if anyone had a similar reaction or has any tips for injecting to ease this?
I have tried heat before, cool pack after, paracetamol before… nothing seems to make any difference.
This is my 3rd medication in 3 years based on reactions and low lymphocyte levels on tecfidera and plegriday.
Any help or guidance would be great.
Hi, I also use Copaxone and struggled at first with red itchy swellings, I adapted the depth of the injection (I use an injector pen) and this seemed to help for me, I also apply a heat wrap after the injection to help with blood flow.
Don’t get me wrong I still get a red angry lump some times, but most of the time getting the depth right really helps.
I also apply body shop hemp cream and massage the site of injection later on that evening to help iron out the lumps and bumps. Body shop sell hand held wooden roller massagers that are really good. Definitely keep rotating the site you inject, I hope this helps
Thank you so much!! Did you inject a little deeper? It’s on the lowest setting at the moment (4) so I will definitely try that!
You’ve given me a little hope! I was getting so disheartened as I don’t have a lot of options at the moment as just married and are considering having another baby and there are so many meds that I can’t do this with!
Hi Lauren, oh yes try going deeper, I know it’s a little scary doing this but believe me it makes all the difference. I use 10 on my arms , legs, stomach and hips. I started off on a 7 but this left me with red angry itchy sores,
10 seems to work for me, it’s all about trial and error I’m afraid but once you find that perfect depth you will find the injections much better.
I tried 11 but found that far too deep so went back to 10.
Tip too is to relax that body part as much as you can before injecting , for my arms I stand in front of a mirror hang the arm down I am injecting into, using my other hand hold the injector pen, then to click the injector pen I just lean it against the wall by the mirror found this a lot less painful, good luck hope they improve for you I’m sure they will , let me know how you get on Kath x
Thank You so much!
I’ve never joined any of the forums before as I get quite scared but this has helped so much. I will try going deeper.
Thank you for replying! xx
No problem any time , glad to be of help. Hope you get on ok with them x